I have been a heavy drinker for 23 years with intermediate periods of non-drinking, I finally over the last 2 years have learned to enjoy alcohol with moderation a couple of beers a day special occasions 4 or 5, however I have noticed my eyes are gaining a yellow tint in the corners and some broken blood vessels. Is it possible my heavy drinking of the past may have already done damage to the liver and even my more moderate behaviour may be advancing towards liver disease? does the liver recover from heavy drinking? if alcohol is lowered? or removed? I'm at a point where I could possibly stop completely. I have seen many alcoholics with fully yellow eyes, mine are nowhere near that extent, just the corners and not as strong in colour by half, is this a warning I should be listening to?
hello and welcome to the forum. heavy drinking and drug use can certainly lead to liver disease. if you are noticing that symptom you need to schedule a physician appointment and have some liver function tests performed. the liver is capable of self repair short term. long term it can advance to cirrhosis, which is not treatable. i am not trying to scare you. i would suggest an appointment, checkup and certainly tell the physician of your past. my sister had this happen and never told the physician she drank. they did not know how to treat her or deal with it. listen to the warning my friend. stop now.
This happened to my dad way back I can remember and he had Liver problems . They said that it was a form of Jaundice? not sure about the spelling its early and im still tired! Anywho. I would deff go to the doc and let them do some tests to make sure that you are ok ! hang in there
I would suggest if you can going to a doctor and having your liver enzymes checked. When the liver is damaged and cells die these enzymes rise in the blood.Jaundice is what makes peoples eyes and skin turn yellow from the livers inability to do its job.Even though this didn't happen overnight you may want to go to the er or the doctor on Mon. Until then aviod things that irritate the liver esp alcohol and tylenol products.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.